Alert archive / Nebraska / Freeze Warnings in 2012

Freeze Warning 2, NWS Omaha, NE

April 10, 20128 counties in Iowa; 30 counties in Nebraska

NWS Omaha, NE issued this freeze warning at Apr 10, 2012, 3:56 AM CDT for 8 counties in Iowa; 30 counties in Nebraska. It took effect at Apr 11, 2012, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2012, 3:56 AM CDT (08:56 UTC)
In effect from
Apr 11, 2012, 3:00 AM CDT
Expired
Apr 11, 2012, 9:00 AM CDT
In force
6 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3056 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WWUS73 KOAX 100856
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
356 AM CDT TUE APR 10 2012

...FREEZING TEMPERATURES THIS MORNING AND WEDNESDAY MORNING... 

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050-051-065-101700-
/O.NEW.KOAX.FZ.W.0002.120411T0800Z-120411T1400Z/
/O.CON.KOAX.FZ.W.0001.000000T0000Z-120410T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-SEWARD-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA...
VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD
356 AM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. 

* TEMPERATURE...READINGS ARE LIKELY TO DROP TO 26 TO 32 DEGREES
  THIS MORNING AND WEDNESDAY MORNING WITH EVEN A LITTLE COLDER
  TEMPERATURES IN RIVER VALLEYS AND OTHER LOW LYING AREAS.

* IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED...TAKE 
  PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY BE 
  AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ052-053-066>068-101700-
/O.NEW.KOAX.FZ.A.0002.120411T0800Z-120411T1400Z/
/O.CON.KOAX.FZ.W.0001.000000T0000Z-120410T1400Z/
DOUGLAS-SARPY-LANCASTER-CASS-OTOE-
INCLUDING THE CITIES OF...OMAHA...BELLEVUE...PAPILLION...
LA VISTA...LINCOLN...PLATTSMOUTH...NEBRASKA CITY
356 AM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING. 

* TEMPERATURE...READINGS SHOULD FALL TO AROUND 32 DEGREES THIS
  MORNING AND WEDNESDAY MORNING WITH EVEN A LITTLE COLDER
  TEMPERATURES IN RIVER VALLEYS AND OTHER LOW LYING AREAS.

* IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED...TAKE 
  PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY BE 
  AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NEZ078-089>093-101700-
/O.NEW.KOAX.FZ.A.0002.120411T0800Z-120411T1400Z/
SALINE-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...CRETE...WILBER...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
356 AM CDT TUE APR 10 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING. 

* TEMPERATURE...READINGS MAY FALL TO AROUND 32 DEGREES WEDNESDAY
  MORNING WITH EVEN A LITTLE COLDER TEMPERATURES POSSIBLE IN
  RIVER VALLEYS AND OTHER LOW LYING AREAS.

* IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED...TAKE 
  PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY BE 
  AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ZAPOTOCNY
5 follow-up statements
256 
WWUS73 KOAX 101411
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
911 AM CDT TUE APR 10 2012

...FREEZE WARNING HAS EXPIRED FOR THIS MORNING...BUT ANOTHER
THREAT OF FREEZING TEMPERATURES WILL RETURN TO THE AREA LATE
TONIGHT AND EARLY WEDNESDAY MORNING...


IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050-051-065-102215-
/O.EXP.KOAX.FZ.W.0001.000000T0000Z-120410T1400Z/
/O.CON.KOAX.FZ.W.0002.120411T0800Z-120411T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-SEWARD-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA...
VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD
911 AM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY...
...FREEZE WARNING FOR THIS MORNING HAS EXPIRED...

* TEMPERATURE...READINGS ARE LIKELY TO ONCE AGAIN DROP DOWN TO 26
  TO 32 DEGREES EARLY WEDNESDAY MORNING WITH EVEN A LITTLE COLDER
  TEMPERATURES IN RIVER VALLEYS AND OTHER LOW LYING AREAS.

* IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED...TAKE 
  PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY BE 
  AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ052-053-066>068-102215-
/O.EXP.KOAX.FZ.W.0001.000000T0000Z-120410T1400Z/
/O.CON.KOAX.FZ.A.0002.120411T0800Z-120411T1400Z/
DOUGLAS-SARPY-LANCASTER-CASS-OTOE-
INCLUDING THE CITIES OF...OMAHA...BELLEVUE...PAPILLION...
LA VISTA...LINCOLN...PLATTSMOUTH...NEBRASKA CITY
911 AM CDT TUE APR 10 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...FREEZE WARNING FOR THIS MORNING HAS EXPIRED...

* TEMPERATURE...READINGS ARE LIKELY TO ONCE AGAIN FALL TO AROUND
  32 DEGREES EARLY WEDNESDAY MORNING WITH EVEN A LITTLE COLDER
  TEMPERATURES IN RIVER VALLEYS AND OTHER LOW LYING AREAS.

* IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED...TAKE 
  PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY BE 
  AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NEZ078-089>093-102215-
/O.CON.KOAX.FZ.A.0002.120411T0800Z-120411T1400Z/
SALINE-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...CRETE...WILBER...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
911 AM CDT TUE APR 10 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

* TEMPERATURE...READINGS WILL LIKELY ONCE AGAIN FALL TO AROUND 32
  DEGREES EARLY WEDNESDAY MORNING WITH EVEN A LITTLE COLDER
  TEMPERATURES POSSIBLE IN RIVER VALLEYS AND OTHER LOW LYING
  AREAS.

* IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED...TAKE 
  PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY BE 
  AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
MEYER
510 
WWUS73 KOAX 102043
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
343 PM CDT TUE APR 10 2012

...ONE MORE NIGHT OF FREEZING TEMPERATURES...

.COOL HIGH PRESSURE SETTLING INTO THE REGION WILL BRING LIGHT
WINDS...DRY AIR AND CLEARING SKIES. THIS COMBINATION WILL ALLOW
TEMPERATURES TO DROP BELOW FREEZING FOR A GOOD PORTION OF EASTERN
NEBRASKA AND SOUTHWEST IOWA WEDNESDAY MORNING. 

NEZ052-053-066>068-078-089>093-110445-
/O.UPG.KOAX.FZ.A.0002.120411T0800Z-120411T1400Z/
/O.EXA.KOAX.FZ.W.0002.120411T0800Z-120411T1400Z/
DOUGLAS-SARPY-LANCASTER-CASS-OTOE-SALINE-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...OMAHA...BELLEVUE...PAPILLION...
LA VISTA...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE...
WILBER...BEATRICE...TECUMSEH...STERLING...AUBURN...PAWNEE CITY...
TABLE ROCK...FALLS CITY
343 PM CDT TUE APR 10 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...READINGS WILL FALL TO NEAR 30 DEGREES FOR SEVERAL
  HOURS JUST BEFORE SUNRISE WEDNESDAY...THEN CLIMB ABOVE FREEZING
  BY 9 A.

* IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED...TAKE 
  PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY BE 
  AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ088-110445-
/O.EXA.KOAX.FZ.W.0002.120411T0800Z-120411T1400Z/
JEFFERSON-
INCLUDING THE CITY OF...FAIRBURY
343 PM CDT TUE APR 10 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. 

* TEMPERATURE...READINGS WILL FALL TO NEAR 30 DEGREES FOR SEVERAL
  HOURS JUST BEFORE SUNRISE WEDNESDAY...THEN CLIMB ABOVE FREEZING
  BY 9 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED...TAKE 
  PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY BE 
  AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050-051-065-110445-
/O.CON.KOAX.FZ.W.0002.120411T0800Z-120411T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-SEWARD-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA...
VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD
343 PM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY...

* TEMPERATURE...READINGS ARE LIKELY TO ONCE AGAIN DROP DOWN TO
  BETWEEN 25 AND 30 DEGREES SEVERAL HOURS BEFORE SUNRISE
  WEDNESDAY...THEN CLIMB ABOVE FREEZING BY 9 AM.

* IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED...TAKE 
  PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY BE 
  AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
466 
WWUS73 KOAX 110345 AAA
NPWOAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1045 PM CDT TUE APR 10 2012


IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111200-
/O.CON.KOAX.FZ.W.0002.120411T0800Z-120411T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA...
VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
1045 PM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY...

* TEMPERATURE...OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE MID
  AND UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
023 
WWUS73 KOAX 110851
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
351 AM CDT WED APR 11 2012

...FREEZING TEMPERATURES THIS MORNING...

NEZ078-088>090-092-093-111000-
/O.CAN.KOAX.FZ.W.0002.000000T0000Z-120411T1400Z/
SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...CRETE...WILBER...FAIRBURY...BEATRICE...
TECUMSEH...STERLING...PAWNEE CITY...TABLE ROCK...FALLS CITY
351 AM CDT WED APR 11 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
FREEZE WARNING. 

A PATCH OF CLOUDS AND A LITTLE STRONGER WINDS WILL HOLD
TEMPERATURES UP THIS MORNING...THEREFORE THE FREEZE WARNING HAS
BEEN CANCELLED.

$$

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-091-111400-
/O.CON.KOAX.FZ.W.0002.000000T0000Z-120411T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-NEMAHA-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA...
VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...AUBURN
351 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...READINGS ARE LIKELY TO DROP TO 28 TO 32 DEGREES
  THIS MORNING WITH EVEN A LITTLE COLDER TEMPERATURES IN RIVER
  VALLEYS AND OTHER LOW LYING AREAS.

* IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED...TAKE 
  PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY BE 
  AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ZAPOTOCNY
561 
WWUS73 KOAX 111357
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
857 AM CDT WED APR 11 2012

...FREEZE WARNING EXPIRING...

.TEMPERATURES ARE RISING ABOVE FREEZING AND THE FREEZE WARNING
WILL BE EXPIRING.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-091-111500-
/O.EXP.KOAX.FZ.W.0002.000000T0000Z-120411T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-NEMAHA-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA...
VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...AUBURN
857 AM CDT WED APR 11 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES ARE RISING ABOVE FREEZING AND THE FREEZE WARNING WILL
BE EXPIRING.

$$

ROURKE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this freeze warning went out at Apr 10, 3:42 AM CDT, 14 minutes earlier.

Area forecast discussion, Apr 10, 3:42 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
342 AM CDT TUE APR 10 2012

.DISCUSSION...
FORECAST CONCERNS THROUGH THURSDAY WILL BE TEMPERATURES AND FREEZE
HEADLINES...THEN CHANCE FOR SHOWERS AND THUNDERSTORMS WITH AN
ACTIVE PATTERN WEDNESDAY NIGHT INTO THE WEEKEND.

THE 00Z SOUNDING HAD SOME MOISTURE AT H7 AND INDEED WE HAD SOME
ACCAS AND A FEW SPRINKLES AROUND MONDAY. FROM THE 00Z UPPER AIR
CHARTS...THERE WAS A 100KT+ JET FROM ALBERTA THRU THE DAKOTAS INTO
THE MID ATLANTIC STATES. THE H5 PATTERN HAD THE RIDGE OVER THE
ROCKIES AND TROFS OFF THE WEST COAST AND AREAS TO OUR NORTHEAST
AND EAST...WITH A SIMILAR PATTERN AT H7. H85 FLOW WAS FROM THE
NORTHWEST WITH A TEMP OF +5 DEG C. THE WARM H85 AIR WAS TO THE
WEST AND SOUTH OF THE FORECAST AREA. AT THE SURFACE...HIGH
PRESSURE PREVAILED WITH CLEAR SKIES AND LIGHT AND VARIABLE WINDS.
DEWPOINTS WERE IN THE TEENS AND 20S AND TEMPERATURES WERE VARIABLE
IN 30S...WITH SPOTS LIKE WAYNE AND HARLAN IN THE 20S AND SOME
MILDER 40S. WITH THE DRY AIR IN PLACE...TEMPS WILL CONTINUE TO
FALL AND WILL LEAVE THE FREEZE WARNING HEADLINE IN PLACE.

TODAY AND TONIGHT...SURFACE HIGH PRESSURE WILL REMAIN OVER THE
REGION. DURING THE AFTERNOON A LITTLE STRONGER WINDS ALOFT SHOULD
MIX DOWN FOR PARTS OF EASTERN NEBRASKA INTO WESTERN IOWA.  HIGHS
TODAY SHOULD BE IN THE UPPER 50S TO MID 60S. ONCE AGAIN EXPECT
MOSTLY CLEAR SKIES AND LIGHT WINDS WITHDRY DEWPOINTS AND EVEN
COLDER H85 TEMPS FOR WEDNESDAY MORNING. HAVE INCLUDED A FREEZE
WARNING AGAIN FOR NORTHEAST NEBRASKA AND WESTERN IOWA WITH A
FREEZE WATCH FROM OMAHA TO LINCOLN SOUTHWARD WHERE TEMPERATURES
SHOULD AGAIN DROP OFF...BUT MAY BE MORE MARGINAL FARTHER SOUTH.

THE STORM OFF THE WEST COAST MOVES INTO THE WESTERN U.S. WEDNESDAY
NIGHT AND THIS WILL INCREASE THE LOW LEVEL JET. DEEPER MOISTURE
WILL RETURN TO THE REGION WITH INCREASING CLOUDS WEDNESDAY EVENING
AND SHOWERS AND THUNDERSTORMS BREAKING OUT AS H85 FLOW VEER WITH
LARGE SCALE LIFT AND THETA-E ADVECTION. WITH A PIECE OF ENERGY
TRAVERSING THE PLAINS AND CONTINUED MOISTURE TRANSPORT...SHOWERS
AND THUNDERSTORMS SHOULD PUSH INTO IOWA DURING THE AFTERNOON AS
THE LLJET INCREASES TO 50KTS. WITH THE MAIN TROF STILL TO THE
WEST FRIDAY NIGHT AND THE LLJET OVER KANSAS INCREASING TO
55KT...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED.

THESE STORM SHOULDPUSH OUT OF THE AREA FRIDAY...BUT THERE ARE
HINTS OF SOME REDEVELOPMENT. FRIDAY NIGHT INTO THE WEEKEND...THE
LONGER RANGE MODELS DIFFER ENOUGH ON THEIR TIMING SO WILL LEAVE
THE CHANCE FOR MORE SHOWERS AND THUNDERSTORMS ALONE FOR NOW. A
LARGE SCALE TROF ELONGATES INTO THE PLAINS AND THIS KEEPS DEEPER
MOISTURE AVAILABLE. LOW PRESSURE OVER EASTERN COLORADO MEANDERS
OVER THE WESTERN KANSAS.  AS IMPULSES MOVE THROUGH THE FLOW THE
UNSETTLED PATTERN KEEPS THE THREAT OF RAIN IN THE FORECAST FOR
PARTS OF THE FORECAST AREA INTO EARLY NEXT WEEK.

&&

.AVIATION...
06Z TAFS FOR KOFK...KLNK AND KOMA.

VFR CONDITIONS WILL PREVAIL THROUGH THE FCST PD.

DEE

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR NEZ011-012-
     015>018-030>034-042>045-050>053-065>068.

     FREEZE WARNING FROM 3 AM TO 9 AM CDT WEDNESDAY FOR NEZ011-012-
     015>018-030>034-042>045-050-051-065.

     FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     NEZ052-053-066>068-078-089>093.

IA...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR IAZ043-055-056-
     069-079-080-090-091.

     FREEZE WARNING FROM 3 AM TO 9 AM CDT WEDNESDAY FOR IAZ043-055-
     056-069-079-080-090-091.

&&

ZAPOTOCNY
Hazardous weather outlook, Apr 9, 5:20 PM CDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
520 PM CDT MON APR 9 2012

NEZ078-088>093-101100-
GAGE-JEFFERSON-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-SALINE-
520 PM CDT MON APR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

OVERNIGHT LOWS WILL HOVER CLOSE TO THE FREEZING MARK. LOCATIONS IN
LOW LYING AREAS THOUGH COULD DROP BELOW FREEZING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

PATCHY FROST OR FREEZING TEMPERATURES ARE AGAIN POSSIBLE WEDNESDAY
MORNING OVER MUCH OF THE AREA.

THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH
SUNDAY AS A SERIES OF WEATHER DISTURBANCES MOVE THROUGH THE
PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TUESDAY.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-101100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-HARRISON IA-KNOX-LANCASTER-MADISON-MILLS IA-MONONA IA-
MONTGOMERY IA-OTOE-PAGE IA-PIERCE-PLATTE-POTTAWATTAMIE IA-SARPY-
SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
520 PM CDT MON APR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND
EAST-CENTRAL NEBRASKA...AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND TUESDAY

FREEZE WARNING IN EFFECT FOR LATE TONIGHT.

FREEZING TEMPERATURES ARE LIKELY OVER MOST OF THE OUTLOOK AREA
TONIGHT. LOCATIONS IN LOW LYING AREAS COULD DROP EVEN INTO THE MID TO
UPPER 20S.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

PATCHY FROST OR FREEZING TEMPERATURES ARE AGAIN POSSIBLE WEDNESDAY
MORNING OVER MUCH OF THE AREA.

THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH
SUNDAY AS A SERIES OF WEATHER DISTURBANCES MOVE THROUGH THE
PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TUESDAY.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 1:36 PM CDTSpecial Weather StatementOAXMills9 min
Apr 10, 3:56 AM CDTFreeze WatchOAXCass, Douglas, Gage, Johnson, Lancaster, Nemaha and 5 more12 hr

Nearby

Freeze Warnings in Nebraska, 2012Freeze Warnings in Iowa, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.